Alert archive / New Jersey / Small Craft Advisories in 2020
Small Craft Advisory 54, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at May 10, 2020, 6:05 AM EDT. It took effect at May 10, 2020, 9:03 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2020, 6:05 AM EDT (10:05 UTC)
- In effect from
- May 10, 2020, 9:03 AM EDT
- Expired
- May 11, 2020, 3:34 AM EDT
- In force
- 19 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
767 WHUS71 KPHI 101005 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 605 AM EDT Sun May 10 2020 ANZ450-451-102315- /O.CAN.KPHI.SC.Y.0053.000000T0000Z-200510T2200Z/ /O.NEW.KPHI.SC.Y.0054.200510T1800Z-200511T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 605 AM EDT Sun May 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT MONDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Little Egg Inlet NJ out 20 nm. * WHEN...From 2 PM this afternoon to 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452>455-102315- /O.NEW.KPHI.SC.Y.0054.200510T1800Z-200511T1200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 605 AM EDT Sun May 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Little Egg Inlet NJ to Fenwick Island DE out 20 nm. * WHEN...From 2 PM this afternoon to 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
735 WHUS71 KPHI 101303 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 903 AM EDT Sun May 10 2020 ANZ430-431-102200- /O.EXB.KPHI.SC.Y.0054.200510T1303Z-200510T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 903 AM EDT Sun May 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and and rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>455-110215- /O.EXT.KPHI.SC.Y.0054.200510T1303Z-200511T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 903 AM EDT Sun May 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters Sandy Hook NJ to Fenwick Island DE out 20 nm. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
107 WHUS71 KPHI 101304 CCA MWWPHI URGENT - MARINE WEATHER MESSAGE...CORRECTED National Weather Service Mount Holly NJ 904 AM EDT Sun May 10 2020 ANZ430-431-102200- /O.COR.KPHI.SC.Y.0054.200510T1304Z-200510T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 904 AM EDT Sun May 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and and rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>455-110215- /O.EXT.KPHI.SC.Y.0054.200510T1303Z-200511T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 904 AM EDT Sun May 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters Sandy Hook NJ to Fenwick Island DE out 20 nm. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
751 WHUS71 KPHI 101932 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 332 PM EDT Sun May 10 2020 ANZ430-431-111000- /O.EXT.KPHI.SC.Y.0054.000000T0000Z-200511T1200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 332 PM EDT Sun May 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...South to southwest winds 15 to 20 kt with gusts up to 25 kt and and rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...After an expected lull for much of Monday, winds will increase again by Monday afternoon into Monday evening back to advisory levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>455-111000- /O.CON.KPHI.SC.Y.0054.000000T0000Z-200511T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 332 PM EDT Sun May 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WHAT...South to southwest winds 15 to 20 kt with gusts 25 to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters Sandy Hook NJ to Fenwick Island DE out 20 nm. * WHEN...Until 8 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...After an expected lull for much of Monday, winds will increase again by Monday afternoon into Monday evening back to advisory levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
701 WHUS71 KPHI 110734 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 334 AM EDT Mon May 11 2020 ANZ450>455-112200- /O.CAN.KPHI.SC.Y.0054.000000T0000Z-200511T1200Z/ /O.NEW.KPHI.SC.Y.0055.200511T2200Z-200512T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 334 AM EDT Mon May 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...The Atlantic coastal waters adjacent to New Jersey and Delaware, * WHEN...From 6 PM this evening to 6 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-112200- /O.CAN.KPHI.SC.Y.0054.000000T0000Z-200511T1200Z/ /O.NEW.KPHI.SC.Y.0055.200511T2200Z-200512T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 334 AM EDT Mon May 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT TUESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Delaware Bay. * WHEN...From 6 PM this evening to 6 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 10, 3:26 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 10, 3:26 AM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
326 AM EDT Sun May 10 2020
.SYNOPSIS...
High pressure will remain south of the area today and tonight. A
front will move across the area Monday as low pressure moves
across the Northeast states. High pressure will then build offshore
of the East Coast Tuesday and remain there through Thursday. Low
pressure and its associated fronts will affect the weather for
later Thursday and into the beginning of next weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A tranquil day is on tap today. As a mid level short wave trough
digs southeast into the Great Lakes region, southwesterly flow will
develop over our region, bringing a brief warming trend for today.
Highs are expected to be in the upper 50s and lower 60s, which
although that is still about 10 degrees below normal, it is also 10
to 15 degrees above the highs observed on Saturday.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
As mentioned above, a mid level short wave trough will be in the
Great Lakes region by early this evening. The trough is expected to
start lifting northeast towards New England through the day on
Monday. This track will be more of a glancing blow to our region,
with the best lift remaining north of our region. Still, we will
have some chances for rain starting very late tonight and continuing
through Monday.
Temperatures: The southwesterly flow will continue overnight and
through the first half of Monday until the next weak cold front
arrives. Consequently, for tonight, we are not expecting any
freezing conditions. For Monday, temperatures should once again be
able to approach 60, especially along the Coastal Plain before the
front arrives Monday afternoon.
Hazards: For the most part this looks like a relatively benign
system. Precipitable water values are expected to be around 0.5
inches, which is well below normal for mid May. This, combined with
the progressive nature of this system should limit the heavy rain
and flooding threat. Some meager instability is possible by Monday
afternoon thanks to steep low level lapse rates. It could be enough
for some thunderstorms, but by the time the instability develops,
the vorticity maximum associated with the trough is expected to be
well northeast of our region. Thus, the risk for organized
convection should generally stay further northeast over New
England.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
The upper trough that has brought all the cool conditions this
weekend and into early next week will have pulled away into Canada
by the start of the long term. Minor H5 troughing will still be in
place Tue, but the trend towards a broad weak ridge building across
the East will begin Wed and last into next weekend. That means that
temperatures will climb back to near normal mid/late this upcoming
week and even some above normal readings possible next weekend.
There may need to be some additional frost or freeze headlines for
both Mon night and Tue night across the N/W most counties of our
CWA. Lows both nights in these areas range from the upper 20s to low
30s.
Precipitation this upcoming week will be scarce from Monday night
through Wednesday night as high pressure will generally be in charge
of the weather. More clouds arrive Thursday as low pressure and a
warm front begin to approach from the west. The short waves and the
added instability for the end of the week (with temps in the upper
70s/low 80s in many areas) will lead to scattered showers and a few
tstms Fri thru Sun. We have mostly chc pops in the fcst for each
day. The highest pops are for Fri and Sunday. Overall, not looking
like a soaking for the area, just a showery regime, common in late
spring and summer. The fcst for these periods is low/medium confid
at best, so some changes are expected thru the week.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...VFR conditions expected with only high level clouds. West to
southwest winds increasing to 12-15 knots with gusts up to 25 knots.
High confidence.
Tonight...VFR conditions are expected. Southwesterly winds
diminishing early this evening. Moderate confidence.
Outlook...
Monday...Mostly VFR conditions expected. However, brief MVFR
conditions are possible with a chance of showers. Westerly winds
could gust as high as 25-30 knots. Moderate confidence on most
aspects of the forecast. Low confidence on the potential for MVFR
conditions.
Mon night thru Wed night...Mostly VFR.
Thu...Increasing clouds with showers possible NW. Lower CIGS
or VSBYS possible.
&&
.MARINE...
Winds will continue to gradually subside. Winds have already dropped
below 25 kt on the Delaware Bay, Delaware and southern NJ coastal
waters. Thus, the Small Craft Advisory has been cancelled for those
locations. For the northern NJ coastal waters, gusts near 25 kt will
continue to be possible through the day.
For the Delaware Bay, winds and seas should stay below SCA criteria
for the remainder of today and tonight.
For the NJ and DE and coastal waters, southwesterly winds are
expected to increase this afternoon and evening, along with wave
heights, which could result in another period of SCA conditions,
before conditions subside late tonight.
Outlook...
Monday...A cold front on Monday will bring an abrupt shift to
westerly and northwesterly winds. Behind this front, expect SCA
conditions to redevelop with gusts up to 30 kt possible. There is a
small chance that gales could develop tomorrow afternoon, but at
this point, the pressure gradient doesn't look tight enough to
result in gale gusts.
Mon night/Tue...SCA conditions expected with a few low-end Gale
gusts possible Monday night. Fair weather.
Tue thru Wed night...sub-SCA expected. Fair.
Thu...Winds and seas building with SCA possible. Showers Thu
night.
&&
.FIRE WEATHER...
Dry and breezy conditions are expected today with minimum RH
values expected to be between 25 and 40 percent, and
southwesterly winds could gust up to 25 mph today. However,
recent rains should limit the risk of fire spread, with the
possible exception of the Pine Barrens of NJ, which had less
rain than the rest of the region Friday and Saturday.
&&
.CLIMATE...
Temperatures as of 3 A.M. are already close to low temperature
records for today at KILG and KTTN. Some RERs may be needed later
this morning once the overnight lows are reached.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Freeze Warning until 9 AM EDT this morning for PAZ054-055-
060>062-101>103-105.
NJ...Freeze Warning until 9 AM EDT this morning for NJZ001-007>010-
012-013-016-020>023-027.
DE...Freeze Warning until 9 AM EDT this morning for DEZ001.
MD...Freeze Warning until 9 AM EDT this morning for MDZ008.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ450-
451.
&&
Synopsis...O'Hara
Near Term...Johnson
Short Term...Johnson
Long Term...O'Hara
Aviation...Johnson/O'Hara
Marine...Johnson/O'Hara
Fire Weather...Johnson
Climate...O'HaraHazardous weather outlook, May 10, 3:52 AM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 352 AM EDT Sun May 10 2020 NJZ001-PAZ054-055-110800- Sussex-Carbon-Monroe- 352 AM EDT Sun May 10 2020 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Freezing conditions are possible again Monday night and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001-MDZ008-NJZ007>010-012-013-016-020>023-027-PAZ060>062-101>103- 105-110800- New Castle-Cecil-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Salem-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Berks-Lehigh-Northampton-Western Chester- Eastern Chester-Western Montgomery-Upper Bucks- 352 AM EDT Sun May 10 2020 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002>004-MDZ012-015-019-020-NJZ014-015-017>019-024>026-PAZ070-071- 104-106-110800- Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline-Eastern Monmouth-Mercer-Gloucester-Camden- Northwestern Burlington-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Delaware-Philadelphia-Eastern Montgomery-Lower Bucks- 352 AM EDT Sun May 10 2020 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-110800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 352 AM EDT Sun May 10 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 10, 3:19 AM EDT, 2 hours 46 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 319 AM EDT Sun May 10 2020 NJZ013-019-020-022-027-102200- Western Monmouth-Northwestern Burlington-Ocean-Atlantic- Southeastern Burlington- Including the cities of Freehold, Moorestown, Mount Holly, Jackson, Hammonton, and Wharton State Forest 319 AM EDT Sun May 10 2020 ...Enhanced Risk of Wildfire Spread This Afternoon... Low afternoon relative humidity levels, gusty winds and dry fuels are expected to create an elevated risk for the spread of wildfires across the area this afternoon for the Pine Barrens of eastern New Jersey. For more information about wildfire danger, burn restrictions and wildfire prevention and education, please visit your state forestry or environmental protection website. Johnson
Nearby
Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.